Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243565] of John Harer

Papers Published

  1. Turner, K; Mileyko, Y; Mukherjee, S; Harer, J, Fréchet Means for Distributions of Persistence Diagrams, Discrete & Computational Geometry, vol. 52 no. 1 (January, 2014), pp. 44-70, Springer Nature, ISSN 0179-5376 [arXiv:1206.2790], [doi]
    (last updated on 2019/04/24)

    Given a distribution ρ on persistence diagrams and observations (Formula presented.) we introduce an algorithm in this paper that estimates a Fréchet mean from the set of diagrams X1,...,Xn. If the underlying measure ρ is a combination of Dirac masses (Formula presented.) then we prove the algorithm converges to a local minimum and a law of large numbers result for a Fréchet mean computed by the algorithm given observations drawn iid from ρ. We illustrate the convergence of an empirical mean computed by the algorithm to a population mean by simulations from Gaussian random fields. © 2014 Springer Science+Business Media New York.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320